MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG20008UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one resolute onyx coronary drug eluting stent and one onyx frontier coronary drug eluting stent to treat a moderately tortuous, severely calcified lesion with 80% stenosis in the distal circumflex (cx) artery and obtuse marginal (om).Both devices were inspected with no issues.Negative prep was not performed on the resolute onyx device.Negative prep was performed with no issues on the onyx frontier device.The lesion was pre-dilated.The devices did not pass through a previously deployed stent.Resistance was encountered when advancing the devices.Excessive force was not used during delivery of the devices.It was reported that stent dislodgement occurred during delivery to/at lesion. an attempt was first made to place the resolute onyx stent into the distal om, after pre-dilation, using a non-medtronic guide extension catheter for additional support.The cx was heavily calcified and prevented delivery of the stent to the om.The resolute onyx stent dislodged and was removed from the patient by inflating a 1.25x6mm sprinter balloon into the lumen of the stent and pulling the stent back into the guide, successfully removing it from the body.An attempt was then made to place the onyx frontier stent; however, the same scenario occurred.The same method was used to retrieve the dislodged onyx frontier stent from the patient.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: there were no issues noted with the sprinter balloon used, the balloon was fine.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was received for evaluation.The dislodged stent was received alongside device.The balloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.Deformation was evident to the distal tip.Deformation was evident to the dislodged stent.Kinks were evident to the hypotube.No other damage evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20123683
Report Number9612164-2024-04014
Device Sequence Number16960250
Product Code NIQ
UDI-Device Identifier00763000511111
UDI-Public00763000511111
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberONYXNG20008UX
Device Catalogue NumberONYXNG20008UX
Device Lot Number0011794826
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer09/11/2024
09/20/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/16/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown